Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2012, Article ID 170802, 12 pages
http://dx.doi.org/10.1155/2012/170802
Research Article

New Approximate Analytical Solutions of the Falkner-Skan Equation

Department of Statistics and Computer Science, Kunsan National University, Kunsan 573-701, Republic of Korea

Received 9 April 2012; Accepted 25 May 2012

Academic Editor: Chein-Shan Liu

Copyright © 2012 Beong In Yun. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. S. Finch, “Prandtl-Blasius flow,” 2010, http://algo.inria.fr/csolve/bla.pdf.
  2. M. B. Zaturska and W. H. H. Banks, “A new solution branch of the Falkner-Skan equation,” Acta Mechanica, vol. 152, no. 1–4, pp. 197–201, 2001. View at Publisher · View at Google Scholar · View at Scopus
  3. S. P. Hastings, “Reversed flow solutions of the Falkner-Skan equation,” SIAM Journal on Applied Mathematics, vol. 22, no. 2, pp. 329–334, 1972. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. E. F. F. Botta, F. J. Hut, and A. E. P. Veldman, “The role of periodic solutions in the Falkner-Skan problem for λ>0,” Journal of Engineering Mathematics, vol. 20, no. 1, pp. 81–93, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. P. Hartman, Ordinary Differential Equations, John Wiley & Sons, New York, NY, USA, 1964.
  6. G. Adomian, “A review of the decomposition method in applied mathematics,” Journal of Mathematical Analysis and Applications, vol. 135, no. 2, pp. 501–544, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. G. Adomian, “Solution of the Thomas-Fermi equation,” Applied Mathematics Letters, vol. 11, no. 3, pp. 131–133, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. E. Alizadeh, M. Farhadi, K. Sedighi, H. R. Ebrahimi-Kebria, and A. Ghafourian, “Solution of the Falkner-Skan equation for wedge by Adomian Decomposition Method,” Communications in Nonlinear Science and Numerical Simulation, vol. 14, no. 3, pp. 724–733, 2009. View at Publisher · View at Google Scholar · View at Scopus
  9. J. Biazar, M. G. Porshokuhi, and B. Ghanbari, “Extracting a general iterative method from an Adomian decomposition method and comparing it to the variational iteration method,” Computers & Mathematics with Applications, vol. 59, no. 2, pp. 622–628, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. X. G. Luo, Q. B. Wu, and B. Q. Zhang, “Revisit on partial solutions in the Adomian decomposition method: solving heat and wave equations,” Journal of Mathematical Analysis and Applications, vol. 321, no. 1, pp. 353–363, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. J. H. He, “Approximate analytical solution of Blasius' equation,” Communications in Nonlinear Science and Numerical Simulation, vol. 3, no. 4, pp. 260–263, 1998. View at Publisher · View at Google Scholar · View at Scopus
  12. J. H. He, “A review on some new recently developed nonlinear analytical techniques,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 1, no. 1, pp. 51–70, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. J. H. He, “A simple perturbation approach to Blasius equation,” Applied Mathematics and Computation, vol. 140, no. 2-3, pp. 217–222, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. J. Y. Parlange, R. D. Braddock, and G. Sander, “Analytical approximations to the solution of the Blasius equation,” Acta Mechanica, vol. 38, no. 1-2, pp. 119–125, 1981. View at Publisher · View at Google Scholar · View at Scopus
  15. A. M. Wazwaz, “The variational iteration method for solving two forms of Blasius equation on a half-infinite domain,” Applied Mathematics and Computation, vol. 188, no. 1, pp. 485–491, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. F. M. Allan and M. I. Syam, “On the analytic solutions of the nonhomogeneous Blasius problem,” Journal of Computational and Applied Mathematics, vol. 182, no. 2, pp. 362–371, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  17. S. J. Liao, “A uniformly valid analytic solution of two-dimensional viscous flow over a semi-infinite flat plate,” Journal of Fluid Mechanics, vol. 385, pp. 101–128, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. S. J. Liao, “An explicit, totally analytic approximate solution for Blasius' viscous flow problems,” International Journal of Non-Linear Mechanics, vol. 34, no. 4, pp. 759–778, 1999. View at Publisher · View at Google Scholar
  19. B. I. Yun, “An iteration method generating analytical solutions for Blasius problem,” Journal of Applied Mathematics, vol. 2011, Article ID 925649, 8 pages, 2011. View at Publisher · View at Google Scholar
  20. D. R. Hartree, “On an equation occurring in Falkner and Skan’s approximate treatment of the equations of the boundary layer,” Proceedings of the Cambridge Philosophical Society, vol. 33, no. 2, pp. 223–239, 1937. View at Publisher · View at Google Scholar
  21. I. Hashim, “Comments on: “A new algorithm for solving classical Blasius equation by L. Wang”,” Applied Mathematics and Computation, vol. 176, no. 2, pp. 700–703, 2006. View at Publisher · View at Google Scholar
  22. J. P. Boyd, “The Blasius function in the complex plane,” Experimental Mathematics, vol. 8, no. 4, pp. 381–394, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  23. J. P. Boyd, “The Blasius function: computations before computers, the value of tricks, undergraduate projects, and open research problems,” SIAM Review, vol. 50, no. 4, pp. 791–804, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH